MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880828
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Submitted product images appear to display implant with the peek upper component broken off.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, an 8 mm an expandable lumbar cage broke while inserting into patient before distraction.The product was replaced with an 10 mm cage.The surgery was completed successfully.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis : visual and microscopic review confirms implant fracture.Implant received in slightly angulated position, with the nose exposed.The component vertical post and the ¿ears¿ of the component broken off, bent and cracked, and not returned for analysis, with rays emanating from the area of fracture origination.The above observations are consistent with significant force and/or complete distraction of the disc space utilized during attempted implantation, which may have contributed to subsequent overload of the implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6776260
Report Number1030489-2017-01883
Device Sequence Number1615928
Product Code MAX
UDI-Device Identifier00643169430815
UDI-Public00643169430815
Combination Product (Y/N)N
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2025
Device Catalogue Number8880828
Device Lot Number0549609W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2017
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR